Alert archive / California / Wind Advisories in 2008
Wind Advisory 10, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 22, 2008, 6:14 PM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2008, 6:14 PM PST (02:14 UTC)
- Expired
- Feb 22, 2008, 9:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 230214 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 714 PM MST FRI FEB 22 2008 CAZ030-032-033-230500- /O.NEW.KPSR.WI.Y.0010.080223T0214Z-080223T0500Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 614 PM PST FRI FEB 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR THE IMPERIAL VALLEY...JOSHUA TREE NATIONAL PARK...AND PORTIONS OF CENTRAL RIVERSIDE COUNTY ALONG INTERSTATE 10 BETWEEN INDIO AND BLYTHE. GUSTY WEST IN THE 25 TO 35 MPH RANGE...WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH 9 PM. WINDS ARE EXPECTED TO SLOWLY DIMINISH AFTER 9 PM BUT REMAIN BREEZY OVERNIGHT. THE MOST WIND PRONE AREAS ARE THE LENGTH OF THE IMPERIAL VALLEY... THE SOUTH SHORES OF THE SALTON SEA...JOSHUA TREE NATIONAL PARK...AND PORTIONS OF INTERSTATE 10 EAST OF INDIO NEAR THE CHIRIACO SUMMIT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ HV
1 follow-up statement
000 WWUS75 KPSR 230504 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1004 PM MST FRI FEB 22 2008 CAZ030-032-033-230615- /O.EXP.KPSR.WI.Y.0010.000000T0000Z-080223T0500Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 904 PM PST FRI FEB 22 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY ISSUED FOR PARTS OF SOUTHEAST CALIFORNIA... INCLUDING THE IMPERIAL VALLEY...THE SOUTH SHORES OF THE SALTON SEA... AND JOSHUA TREE NATIONAL PARK EXPIRED AT 9 PM PST. STRONG WINDS WILL CONTINUE TO DIMINISH...WITH SPEEDS GENERALLY IN THE 10 TO 20 MPH RANGE AFTER MIDNIGHT. $$ HV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 22, 1:30 PM PST, 4 hours 44 minutes earlier.
Area forecast discussion, Feb 22, 1:30 PM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 230 PM MST FRI FEB 22 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A PACIFIC LOW PRESSURE SYSTEM IS PASSING ACROSS THE REGION...BRINGING SHOWERS...ESPECIALLY ACROSS SOUTH-CENTRAL ARIZONA. SHOWERS WILL BE MOVING EAST AND DECREASING BY THIS EVENING. ANOTHER WEAKER PACIFIC LOW PRESSURE SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS TO SOUTHEAST CALIFORNIA AND PORTIONS OF WEST CENTRAL ARIZONA LATE SATURDAY NIGHT AND SUNDAY MORNING. OTHERWISE DRY WEATHER IS EXPECTED THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK WITH A SIGNIFICANT WARMING TREND DURING THE EARLY AND MIDDLE PART OF NEXT WEEK. && .SHORT TERM... TONIGHT THROUGH MONDAY... SIGNIFICANT AREA OF SHOWERS IS MOVING ACROSS SOUTHWEST AND SOUTH-CENTRAL AZ AT THIS HOUR. RAINFALL AMTS COULD BE AS HIGH AS A TENTH OF AN INCH ACROSS AREAS OF LA PAZ AND MARICOPA COUNTIES...ESPECIALLY NORTHERN PORTIONS. NAM SHOWS THIS BURST OF MOISTURE WELL FOR TODAY. HAVE MADE SIGNIFICANT CHANGES TO THE SHORT TERM GRIDS TO REFLECT ACTUAL CONDITIONS...ESPECIALLY SKY COVER...POPS...QPF...AND WEATHER. RAIN SHOULD BE TAPERING OFF LATE IN THE AFTN. THERE IS A SLIGHT CHANCE OF LINGERING SHOWERS EAST OF THE PHOENIX AREA THIS EVENING. OTHERWISE SHOWERS ARE EXPECTED TO END FROM THE WEST TONIGHT AS THE LOW PRESSURE SYSTEM MOVES EAST OF THE AREA. THE LOW PRESSURE SYSTEM IS ALSO EXPECTED TO BRING BREEZY TO WINDY WEATHER FROM THE SOUTHWEST AND WEST TO SOUTHWEST ARIZONA AND ESPECIALLY SOUTHEAST CALIFORNIA TODAY AND THIS EVENING. THE SOUTHERN END OF ANOTHER PACIFIC LOW PRESSURE SYSTEM CURRENTLY WEST OF CALIFORNIA NEAR 150 DEGREES WEST LONGITUDE WILL BRING A SLIGHT CHANCE OF SHOWERS TO SOUTHEAST CALIFORNIA...MAINLY JOSHUA TREE NATIONAL PARK...LATE SATURDAY NIGHT AND SUNDAY MORNING. THE SOUTHERN END OF THE LOW PRESSURE SYSTEM WILL BE WEAKENING AT THAT TIME. BREEZY TO WINDY CONDITIONS ARE LIKELY FROM THE SOUTHWEST AND WEST MAINLY ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA BY SUNDAY. OTHERWISE HIGHER PRESSURE ALOFT FROM THE PACIFIC WILL BRING WARMER WEATHER TO OUR AREA BY SUNDAY. && .LONG TERM... MONDAY NIGHT THROUGH FRIDAY... AN AXIS OR RIDGE OF STRONG HIGH PRESSURE ALOFT FROM THE PACIFIC WILL BEGIN TO MOVE EAST OVER OUR AREA TUESDAY AND REMAIN FOR THE REST OF THE WEEK. THIS WILL BRING DRY AND WARMER WEATHER TO OUR AREA WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS. && .AVIATION... FEBRUARY 22 1750 UTC /FEBRUARY 22 1050 MST/ FOR SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH CENTRAL ARIZONA AIRFIELDS...INCLUDING KYUM...KBLH...KIPL...KPHX...AND KIWA. KPHX/KIWA...QUICK MOVING SYSTEM CURRENTLY PUSHING INTO SRN AZ. SCATTERED SHOWERS ACROSS SW AZ WILL MOVE TOWARD THE PHX AREA DURING THE NEXT SEVERAL HOURS. CURRENT CIGS OF NEAR 8KFT WILL DROP TO 6KFT ONCE THE BAND MOVES IN. CIGS COULD DROP TO 5KFT IN HEAVIER SHOWERS. WINDS WILL BECOME ERRATIC DURING THE AFTERNOON...LASTING THROUGH THE EVENING. LIGHT WINDS AND CLEARING SKY /FROM WEST TO EAST/ SATURDAY MORNING. KYUM/KIPL/KBLH...WIDELY SCATTERED SHOWERS WILL CONTINUE ACROSS SE CA/SW AZ THROUGH ABOUT 21-23Z. RAPID CLEARING FROM WEST TO EAST BEGINNING AROUND 21Z. THE CLEARING WILL BE ACCOMPANIED BY AN ABRUPT CHANGE IN THE WINDS...FROM S/SE TO STRONG FROM THE WEST. WINDS WILL BEGIN TO SETTLE AROUND 04Z. LIGHT WINDS AND MAINLY CLEAR SATURDAY MORNING. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...WATERS LONG TERM...WATERS AVIATION...INIGUEZ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 12:37 PM PST | Wind Advisory | PSR | 30 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.